# SDR CA140826025

- Difficulty date: August 25, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- System (JASC): 2460 · DC Power Distribution System
- Part: Relay
- Part number: 82420439001
- Condition: Failed
- Part time: 19,727 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) NO BLEED SUPPLY FROM P.3 PORT OF ONE ENGINE. DETECTION BY FLIGHT CREWS DURING TAXIING WITH SINGLE ENGINE RUNNING AND INDICATED BY DE-ICE PRESSURE CAUTION LIGHT ON (8 PSI INDICATED ON DE-ICE PRESSURE GAUGE). AFTER EXTENDED TROUBLESHOOTING THE NO.2 RELAY JUNCTION BOX WAS FOUND TO BE DEFECTIVE. THE RIBBON CABLE BETWEEN THE DAUGHTER BOARD AND THE REAR CONNECTOR WAS BURNED, DUE TO AN OVER CURRENT CONDITION.  THE SAME PROBLEM OCCURRED ON ANOTHER AIRCRAFT IN APRIL 2014. THIS TIME THE NR 1 RELAY JUNCTION BOX WAS AFFECTED, WITH THE SAME KIND OF FAULT (RIBBON CABLE BURNED).   IT`S OBVIOUS, THAT THE INTRODUCTION OF SB84-36-004 - ICE & RAIN PROTECTION AND BLEED AIR SYSTEM- SEGREGATION OF HPSOV POWER SUPPLY FROM TMU (AD CF-2013-27) - MOVED THE PROBLEM OF TRIPPING THE 1 AMP DE-ICE CONT CIRCUIT BREAKER TO THE BURNING OF THE RIBBON CABLE INSIDE THE RELAY JUNCTION BOXES, SINCE THE HIGHER RATED 5 AMP ECS/BA CONT CIRCUIT BREAKERS WILL TRIGGER TOO LATE IN AN OVER CURRENT CONDITION.  REPLACEMENT OF THE AFFECTED RELAY JUNCTION BOX SOLVES THE PROBLEM, BUT THE ROOT CAUSE OF THE OVER CURRENT CONDITION IS STILL UNKNOWN. THE HPSOV IS SUSPECTED TO DRAW HIGHER CURRENTS AS EXPECTED OR THE SIGNAL PATH THROUGH THE RELAY JUNCTION BOXES MIGHT BE TOO WEAK TO DELIVER THE NECESSARY POWER RATING. ALTERNATE SIGNAL ROUTING OR FURTHER PROTECTION OF THE RELAY JUNCTION BOX IS REQUIRED.
